I've developed a bad dependency and need to stop. Any advise would be appreciated.
Gradually is the way to go, I mean 2-3months gradually. The Tramadol is only one part of it, you would be wise to dig deep and see if a solid recovery program isn't in order. Stopping pills is one thing, stopping the behaviour that makes us take the pills is an entirely different story. Hope this helps.
Hi, i've been through Tramadol withdrawal and in my opinion you need to go slow as the last answer recommended. I dropped 50mg a week.It took a long time but i honestly believe i would have been much worse off if i had done it quicker. This was a tried and tested tapering plan so i had and still do have faith in it. I was on stupid levels of Tramadol, 1000mg a day. Obviously i knew i shouldn't be doing it but i didn't really accept the gravity of the situation until i confided in a friend and they intervened. I know a quite a few people who have tapered from 400mg a day, and if your heart is in it, you have a good chance of tapering successfully if you take your time. I have a friend who tried to taper off too quickly and was pretty unwell, had to go back on them again... not good. Please be careful with this as you are at risk of seizures and other horrible withdrawals if you try to rush it. Please feel free to ask me anything if you so with. BTW, well done on noticing the dependency and wanting to do something about it!!
I am too in the process of getting off tramadol. Best advice... espicially since you have easy access to them... is to slowly wean yourself off. At such a high dose I would honestly cut 50mg off a week. When you get to 400mg I'd cut 25 mg off a week. Don't know about what the pills you get look like but I've seen my fair share of different manufact. companies and none of the 50mg tabs are scored. The round ones I can't break so I got a pill cutter. The oval ones are pretty easy to break. I've been doing this for awhile... and that half a pill makes a HUGE difference. The withdrawal is horrible, but I know with time, dedication and support you and I can both get through this.
Just got out of detox for this stupid drug... Was in withdrawl two days before going in, and spent 4 days in treatment. I wish I would've stayed longer! I'm over the very worst of it, but am still SO SO sick. Man, this "non habit forming" little pill is vicious - I was treated as an opiate withdrawal there - phenobarbital taken 4 times a day with phenargren and vistaril. Was actually offered Subutex - I was taking 600 + mgs a day. The risk of seizure is absolutely there - and I could never make it past day three trying to CT or taper down on my own. I HIGHLY recommend detox!!! Not only are you MUCH more comfortable, you can be monitored and it's a much more successful way to stop. Ugh, this drug is so, so awful I warn everyone I can about it!
OK folks, you should NEVER stop tramadol all at once. It can & will cause you to have seizures. I am going to give you a link about his drug, & please take the time to read it. Tramadol as you know already is very addictive & not too easy to come off of. Please read all of this info I am providing... Mary
I haven't been on Tramadol HCL for long, I was actually moved to it from Hydrocodone recently as for why I'm on it (prescribed) for several health issues. Although I haven't been on it long I will say its nice to have that feeling of control; being able to do things when you normally couldn't but ask yourself this. Why do we as Humans want to mask our pain with chemicals just to move on if there's a legitimate reason most likely we wouldn't be reading this. From personal studies and trial and error. I can say the best way off is to ween yourself off with what your brain/body can handle, 25mg a week, 50mg a week, 1 pill less a day. Then splitting the doses through the day. Etc etc. On top of that. Alkaloid water, Zinc, potassium, magnesium, episom salt bath soaks. Melatonin, L-Tryptophan, and a silent night supplement.
(Hops, scullcap, and Valerian root.) And your best friend. Will be the easiest and fastest way off and out of the woods the quickest. Withdrawal can last for 3days-90days. In rare cases longer. Just stick to a plan, have a friend or family member help. And you're good to go. Best of luck to all of you doing so. :) -Ben, S.
Hi I've been taking tramadol 50mg for 3 years nowi took up to 20 capsules a day if I could get my hands on them is even buy them off people I started taking it after I broke my shoulder in work and I have had absolutely hell trying to get off it its torn my whole family apart I even had a seizure as I was driving with my partner and 1 year old in the back an smashed my car up every1 was ok tho thank god.I think this is my last time trying to get off tramadol now I wish Dr Neva gave it to me. Every time I try an come off I get shakes the sweats are unreal real bad stomach constantly on toilet. Head aches I feel like the world is falling down on me. I am now getting weaned off it 50mg a wk I started on 8 tablets 4 times a day I'm now on 6 I'm coping well I'm just dreading when that last 1 goes to nothing an hope it's not gonna be as bad as wa I've had in the past cause I wouldn't with it on my worst enemy
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2012 • 1 answer
Posted 24 Jan 2013 • 3 answers
Posted 1 Jun 2013 • 1 answer
Posted 17 Feb 2017 • 0 answers
Posted 20 Jan 2018 • 0 answers